Alert archive / Arizona / Wind Advisories in 2006
Wind Advisory 11, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Mar 9, 2006, 5:12 AM MST. It was in force for 38 hr.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2006, 5:12 AM MST (12:12 UTC)
- Expired
- Mar 10, 2006, 7:00 PM MST
- In force
- 38 hr
- Issued by
- NWS Las Vegas, NV
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KVEF 091235 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 434 AM PST THU MAR 9 2006 CAZ026-092015- /O.NEW.KVEF.WI.Y.0011.060309T1212Z-060310T0200Z/ /O.EXT.KVEF.HW.A.0006.060310T0200Z-060310T1800Z/ OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE... OLANCHA...MT WHITNEY 434 AM PST THU MAR 9 2006 ...WIND ADVISORY ABOVE 6000 FEET IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... ...HIGH WIND WATCH BELOW 6000 FEET IN EFFECT FROM THIS AFTERNOON THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR ELEVATIONS ABOVE 6000 FEET...WHICH IS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. THE HIGH WIND WATCH FOR ELEVATIONS BELOW 6000 FEET IS STILL IN EFFECT FROM THIS AFTERNOON THROUGH FRIDAY MORNING. A STRONG...COLD LOW PRESSURE SYSTEM WILL BE MOVING SOUTH OUT OF THE GULF OF ALASKA. AHEAD OF THE SYSTEM...STRONG...GUSTY WEST WINDS WILL DEVELOP OVER THE SOUTHERN SIERRA MOUNTAINS ABOVE 6000 FEET WITH THE POTENTIAL FOR STRONG DOWNSLOPE WINDS PENETRATING THE OWENS VALLEY FLOOR AT ELEVATIONS BELOW 6000 FEET THIS AFTERNOON. FOR ELEVATIONS ABOVE 6000 FEET...WEST WINDS 35 TO 45 WITH GUSTS UP TO 65 MPH ARE POSSIBLE. FOR ELEVATIONS BELOW 6000 FEET...SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE POSSIBLE NEAR CANYON OPENINGS. ALTHOUGH WINDS OF THIS STRENGTH ARE NOT EXPECTED FOR EXTENDED PERIODS OF TIME IN THE OWENS VALLEY...THE POTENTIAL EXISTS FOR DAMAGING WINDS EXTENDING INTO THE VALLEY AT TIMES. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR FORECASTS FOR THE LATEST INFORMATION. A WIND ADVISORY FOR THE MOUNTAINS MEANS THAT WINDS OF 40 TO 49 MPH AND/OR FREQUENT WIND GUSTS OF 58 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ028-092015- /O.NEW.KVEF.WI.Y.0011.060309T1800Z-060311T0200Z/ SAN BERNARDINO COUNTY DESERTS- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...BAKER... FORT IRWIN...TWENTYNINE PALMS 434 AM PST THU MAR 9 2006 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM PST FRIDAY. WEST WINDS HAVE BEGUN INCREASING ACROSS FAR WESTERN SAN BERNARDINO COUNTY DESERTS EARLY THIS MORNING. STRONG AND GUSTY WEST WINDS WILL OCCUR FOR PROLONGED TIME BETWEEN 10 AM THIS MORNING AND 6 PM FRIDAY AFTERNOON. THE STRONGEST WINDS WILL OCCUR ACROSS THE WESTERN THIRD OF THE SAN BERNARDINO COUNTY DESERTS TODAY. THE WINDS WILL SPREAD EAST ACROSS THE REMAINDER OF THE COUNTY TONIGHT AND FRIDAY. SUSTAINED WEST WINDS WILL BE BETWEEN 20 AND 35 MPH WITH GUST UP TO 55 MPH POSSIBLE. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ PIERCE
7 follow-up statements
000 WWUS75 KVEF 091952 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1152 AM PST THU MAR 9 2006 .A STRONG...COLD LOW PRESSURE SYSTEM WAS MOVING OUT OF THE GULF OF ALASKA AND DOWN THROUGH THE PACIFIC NORTHWEST. AHEAD OF THE SYSTEM...STRONG...GUSTY WEST WINDS WILL DEVELOP OVER THE SOUTHERN SIERRA MOUNTAINS WITH THE POTENTIAL FOR STRONG DOWNSLOPE WINDS PENETRATING THE OWENS VALLEY FLOOR THIS AFTERNOON. CAZ026-100000- /O.CAN.KVEF.HW.A.0006.060310T0200Z-060310T1800Z/ /O.UPG.KVEF.WI.Y.0011.000000T0000Z-060310T0200Z/ /O.NEW.KVEF.HW.W.0002.060309T1952Z-060310T0200Z/ OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE... OLANCHA...MT WHITNEY 1152 AM PST THU MAR 9 2006 ...HIGH WIND WATCH IS CANCELLED AND HAS BEEN REPLACED BY A HIGH WIND WARNING... ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. THE HIGH WIND WATCH AND WIND ADVISORY ARE NO LONGER IN EFFECT AND HAVE BEEN REPLACED BY THE HIGH WIND WARNING. SUSTAINED WINDS OF 35 TO 45 MPH...WITH GUSTS OVER 60 MPH ARE LIKELY THIS AFTERNOON IN THE OWENS VALLEY NEAR THE FOOTHILLS OF THE SOUTHERN SIERRA...ESPECIALLY NEAR CANYON OPENINGS. ALTHOUGH WINDS OF THIS STRENGTH ARE NOT EXPECTED FOR LONG DURATIONS OF TIME...THE POTENTIAL EXISTS FOR DAMAGING WINDS TO OCCUR IN THE VALLEY BETWEEN BISHOP AND OLANCHA AT TIMES THROUGH 6 PM. A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. THESE CONDITIONS CAN LEAD TO PROPERTY DAMAGE AND HAZARDOUS DRIVING CONDITIONS ALONG HIGHWAY 395... ESPECIALLY FOR HIGH PROFILE VEHICLES. $$ CAZ028-100000- /O.CON.KVEF.WI.Y.0011.000000T0000Z-060311T0200Z/ SAN BERNARDINO COUNTY DESERTS- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...BAKER... FORT IRWIN...TWENTYNINE PALMS 1152 AM PST THU MAR 9 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST FRIDAY. WEST WINDS WILL CONTINUE TO INCREASE ACROSS THE DESERTS OF SAN BERNARDINO COUNTY THIS AFTERNOON. AS OF 1130 PM...PEAK GUSTS OF 39 MPH HAVE BEEN RECORDED AT BOTH THE BARSTOW-DAGGETT AIRPORT AND AT TWENTYNINE PALMS. SUSTAINED WEST WINDS OF 25 TO 35 MPH...WITH GUSTS UP TO 55 MPH...CAN BE EXPECTED DURING A PROLONGED PERIOD EXTENDING UNTIL 6 PM FRIDAY AFTERNOON. THE STRONGEST WINDS WILL OCCUR ACROSS THE WESTERN THIRD OF THE SAN BERNARDINO COUNTY DESERTS THIS AFTERNOON AND TONIGHT. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JGA
000 WWUS75 KVEF 092354 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 354 PM PST THU MAR 9 2006 .A STRONG...COLD LOW PRESSURE SYSTEM WAS MOVING SOUTH OFF THE PACIFIC NORTHWEST COAST THIS AFTERNOON. AHEAD OF THE SYSTEM... STRONG...GUSTY WEST WINDS WILL OCCUR OVER THE SOUTHERN SIERRA MOUNTAINS AND ACROSS THE WESTERN SAN BERNARDINO COUNTY DESERTS. CAZ026-100200- /O.CON.KVEF.HW.W.0002.000000T0000Z-060310T0200Z/ OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE... OLANCHA...MT WHITNEY 354 PM PST THU MAR 9 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. SUSTAINED WEST WINDS OF 35 TO 45 MPH...WITH GUSTS OVER 60 MPH WILL CONTINUE THROUGH THIS AFTERNOON IN THE OWENS VALLEY NEAR THE FOOTHILLS OF THE SOUTHERN SIERRA...ESPECIALLY NEAR CANYON OPENINGS. SEVERAL AUTOMATED WEATHER SITES WEST OF INDEPENDENCE REPORTED WIND GUSTS OF 60 MPH BETWEEN 100 PM AND 300 PM WITH SUSTAINED WINDS NEAR 40 MPH. THESE STRONG WEST WINDS WILL ALSO CAUSE AREAS OF REDUCED VISIBILITIES IN BLOWING DUST. ALTHOUGH WINDS OF THIS STRENGTH ARE NOT EXPECTED FOR LONG DURATIONS OF TIME...THE POTENTIAL EXISTS FOR DAMAGING WINDS TO OCCUR IN THE VALLEY BETWEEN BISHOP AND OLANCHA AT TIMES THROUGH 6 PM. A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. THESE CONDITIONS CAN LEAD TO PROPERTY DAMAGE AND HAZARDOUS DRIVING CONDITIONS ALONG HIGHWAY 395... ESPECIALLY FOR HIGH PROFILE VEHICLES. $$ CAZ028-100200- /O.CON.KVEF.WI.Y.0011.000000T0000Z-060311T0200Z/ SAN BERNARDINO COUNTY DESERTS- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...BAKER... FORT IRWIN...TWENTYNINE PALMS 354 PM PST THU MAR 9 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST FRIDAY. STRONG WEST WINDS WILL CONTINUE ACROSS THE DESERTS OF SAN BERNARDINO COUNTY THROUGH FRIDAY AFTERNOON. AS OF 300 PM...A PEAK GUST OF 47 MPH WAS RECORDED AT THE BARSTOW-DAGGETT AIRPORT WITH SEVERAL OTHER AUTOMATED SITES AROUND SAN BERNARDINO COUNTY RECORDING GUSTS OVER 50 MPH. THE GUSTY WINDS ARE ALSO CAUSING AREAS OF REDUCED VISIBILITIES IN BLOWING DUST. A SPOTTER NEAR NEWBERRY SPRINGS REPORTED VISIBILITIES BEING REDUCED TO 20 FEET ALONG PORTIONS OF NEWBERRY SPRINGS ROAD WHICH IS JUST SOUTH OF INTERSTATE 40. SUSTAINED WEST WINDS OF 25 TO 35 MPH...WITH GUSTS UP TO 55 MPH...CAN BE EXPECTED DURING A PROLONGED PERIOD EXTENDING UNTIL 6 PM FRIDAY AFTERNOON. THE STRONGEST WINDS ARE EXPECTED TO OCCUR ACROSS THE WESTERN THIRD OF THE SAN BERNARDINO COUNTY DESERTS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ ASG
000 WWUS75 KVEF 100216 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 616 PM PST THU MAR 9 2006 .A STRONG...COLD LOW PRESSURE SYSTEM WAS MOVING SOUTH OFF THE PACIFIC NORTHWEST COAST THIS AFTERNOON. AHEAD OF THE SYSTEM... STRONG...GUSTY WEST WINDS WILL OCCUR OVER THE SOUTHERN SIERRA MOUNTAINS AND ACROSS THE WESTERN SAN BERNARDINO COUNTY DESERTS. CAZ026-100330- /O.EXP.KVEF.HW.W.0002.000000T0000Z-060310T0200Z/ OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE... OLANCHA...MT WHITNEY 616 PM PST THU MAR 9 2006 ...HIGH WIND WARNING HAS EXPIRED... THE STRONG AND POTENTIALLY DAMAGING WINDS WHICH WERE OCCURRING THROUGH THE DAY IN THE OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES HAVE BEGUN TO DECREASE EARLY THIS EVENING AND WILL CONTINUE TO DECREASE THROUGH THE REST OF THE EVENING. DUE TO THE DECREASE IN WINDS...THE POTENTIAL FOR STRONG AND DAMAGING WINDS IS NO LONGER EXPECTED...THUS THE HIGH WIND WARNING HAS BEEN ALLOWED TO EXPIRE. ALTHOUGH THE HIGH WIND WARNING HAS EXPIRED...LOCAL WIND GUSTS TO NEAR 40 MPH WILL CONTINUE. MOTORIST ALONG HIGHWAY 395 AND OTHER ROUTES ACROSS THE OWENS VALLEY ARE URGED TO USE CAUTION AS LOCAL AREAS OF BLOWING DUST AND SAND MAY STILL BE ENCOUNTERED. $$ CAZ028-100700- /O.CON.KVEF.WI.Y.0011.000000T0000Z-060311T0200Z/ SAN BERNARDINO COUNTY DESERTS- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...BAKER... FORT IRWIN...TWENTYNINE PALMS 616 PM PST THU MAR 9 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST FRIDAY... STRONG WEST WINDS WILL CONTINUE ACROSS THE DESERTS OF SAN BERNARDINO COUNTY THROUGH FRIDAY AFTERNOON. AS OF 600 PM...A PEAK GUST OF 53 MPH WAS RECORDED AT THE BARSTOW-DAGGETT AIRPORT WITH SEVERAL OTHER AUTOMATED SITES AROUND SAN BERNARDINO COUNTY RECORDING GUSTS TO NEAR 60 MPH. SUSTAINED WEST WINDS OF 25 TO 35 MPH...WITH GUSTS UP TO 55 MPH...CAN BE EXPECTED DURING A PROLONGED PERIOD EXTENDING UNTIL 6 PM FRIDAY AFTERNOON. THE STRONGEST WINDS ARE EXPECTED TO OCCUR ACROSS THE WESTERN THIRD OF THE SAN BERNARDINO COUNTY DESERTS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN ADDITION...LOCAL AREAS OF BLOWING AND DRIFTING DUST AND SAND MAY RAPIDLY LOWER VISIBILITIES TO NEAR ZERO...ESPECIALLY AT NIGHT. $$
000 WWUS75 KVEF 100549 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 949 PM PST THU MAR 9 2006 .A STRONG...A COLD LOW PRESSURE SYSTEM MOVING SOUTH ALONG THE CALIFORNIA COAST HAS CONTINUED TO ALLOW GUSTY WINDS TO FORM ACROSS THE SOUTHEAST CALIFORNIA DESSERTS...ESPECIALLY ACROSS THE WESTERN PORTION OF SAN BERNARDINO COUNTY. THESE GUSTY WINDS ARE EXPECTED TO CONTINUE OVERNIGHT AND INTO FRIDAY BEFORE DECREASING LATE FRIDAY AFTERNOON AND EVENING. CAZ028-101400- /O.CON.KVEF.WI.Y.0011.000000T0000Z-060311T0200Z/ SAN BERNARDINO COUNTY DESERTS- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...BAKER... FORT IRWIN...TWENTYNINE PALMS 949 PM PST THU MAR 9 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST FRIDAY... STRONG WEST WINDS WILL CONTINUE ACROSS THE DESERTS OF SAN BERNARDINO COUNTY THROUGH FRIDAY AFTERNOON. AS OF 930 PM WINDS REMOTE WEATHER SENSORS CONTINUE TO SHOW PEAK WIND SPEEDS BETWEEN 40 AND 50 MPH ACROSS THE WESTERN PORTION OF THE COUNTY WITH AN OCCASIONAL GUST TO NEAR 60 MPH. SUSTAINED WEST WINDS OF 25 TO 35 MPH...WITH GUSTS UP TO 55 MPH... CAN BE EXPECTED DURING A PROLONGED PERIOD EXTENDING UNTIL 6 PM FRIDAY AFTERNOON. THE STRONGEST WINDS ARE EXPECTED TO OCCUR ACROSS THE WESTERN THIRD OF THE SAN BERNARDINO COUNTY DESERTS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN ADDITION...LOCAL AREAS OF BLOWING AND DRIFTING DUST AND SAND MAY RAPIDLY LOWER VISIBILITIES TO NEAR ZERO...ESPECIALLY AT NIGHT. $$
000 WWUS75 KVEF 101139 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 259 AM PST FRI MAR 10 2006 .A STRONG...COLD LOW PRESSURE SYSTEM OVER EASTERN CALIFORNIA AND SOUTHERN NEVADA IS CAUSING GUSTY WINDS TO FORM FROM THE SOUTHEAST CALIFORNIA DESSERTS INTO ARIZONA. THESE GUSTY SOUTHWEST WINDS ARE EXPECTED TO CONTINUE INTO EARLY THIS EVENING. AZZ003-101900- /O.EXB.KVEF.WI.Y.0011.060310T1200Z-060311T0100Z/ NORTHWEST DESERTS- INCLUDING THE CITIES OF...KINGMAN...GOLDEN VALLEY... HUALAPAI RESERVATION...DOLAN SPRINGS...VALENTINE...WIKIEUP 345 AM MST FRI MAR 10 2006 ...WIND ADVISORY IN EFFECT UNTIL 6 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. SUSTAINED WEST WINDS OF 20 TO 30 MPH...WITH GUSTS UP TO 45 MPH...CAN BE EXPECTED THROUGH MOST OF THE DAY. KINGMAN HAS REPORTED ONE GUST TO OVER 40 MPH EARLY THIS MORNING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN ADDITION...LOCAL AREAS OF BLOWING AND DRIFTING DUST AND SAND MAY RAPIDLY LOWER VISIBILITIES TO NEAR ZERO...ESPECIALLY AT NIGHT. $$ CAZ028-101900- /O.CON.KVEF.WI.Y.0011.000000T0000Z-060311T0200Z/ SAN BERNARDINO COUNTY DESERTS- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...BAKER... FORT IRWIN...TWENTYNINE PALMS 345 AM PST FRI MAR 10 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. SUSTAINED WEST WINDS OF 25 TO 35 MPH...WITH GUSTS UP TO 55 MPH...CAN BE EXPECTED THROUGH MOST OF THE DAY. ON THURSDAY WIND GUSTS UP TO 60 MPH WERE REPORTED AT SEVERAL AUTOMATED WEATHER STATIONS IN SAN BERNARDINO. WIND GUSTS NEAR 45 MPH WERE ALSO REPORTED AT TWENTYNINE PALMS AND DAGGETT. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN ADDITION...LOCAL AREAS OF BLOWING AND DRIFTING DUST AND SAND MAY RAPIDLY LOWER VISIBILITIES TO NEAR ZERO...ESPECIALLY AT NIGHT. $$
000 WWUS75 KVEF 101838 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1038 AM PST FRI MAR 10 2006 .A STRONG...COLD LOW PRESSURE SYSTEM OVER EASTERN CALIFORNIA AND SOUTHERN NEVADA IS CAUSING GUSTY WINDS TO FORM FROM THE SOUTHEAST CALIFORNIA DESSERTS INTO ARIZONA. THESE GUSTY SOUTHWEST WINDS ARE EXPECTED TO CONTINUE INTO EARLY THIS EVENING. AZZ003-110000- /O.CON.KVEF.WI.Y.0011.000000T0000Z-060311T0100Z/ NORTHWEST DESERTS- INCLUDING THE CITIES OF...KINGMAN...GOLDEN VALLEY... HUALAPAI RESERVATION...DOLAN SPRINGS...VALENTINE...WIKIEUP 1138 AM MST FRI MAR 10 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. SUSTAINED WEST WINDS OF 20 TO 30 MPH...WITH GUSTS UP TO 45 MPH... CAN BE EXPECTED FOR THE REST OF THE DAY. KINGMAN AIRPORT HAS REPORTED SEVERAL GUSTS OVER 40 MPH THIS MORNING. OTHER LOCATIONS IN MOHAVE COUNTY HAVE REPORTED WIND GUST OVER 30 MPH. WINDS WILL CONTINUE TO INCREASE THIS MORNING AND AFTERNOON. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN ADDITION...LOCAL AREAS OF BLOWING AND DRIFTING DUST AND SAND MAY RAPIDLY LOWER VISIBILITIES TO NEAR ZERO...ESPECIALLY AT NIGHT. $$ CAZ028-110000- /O.CON.KVEF.WI.Y.0011.000000T0000Z-060311T0200Z/ SAN BERNARDINO COUNTY DESERTS- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...BAKER... FORT IRWIN...TWENTYNINE PALMS 1038 AM PST FRI MAR 10 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. SUSTAINED WEST WINDS OF 25 TO 35 MPH...WITH GUSTS UP TO 55 MPH... CAN BE EXPECTED THROUGH MOST OF THE DAY. NUMEROUS LOCATIONS THROUGHOUT SAN BERNARDINO COUNTY ARE REPORTING GUSTS IN EXCESS OF 50 MPH. WINDS ARE EXPECTED TO PERSIST THROUGH THE REST OF THE DAY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN ADDITION...LOCAL AREAS OF BLOWING AND DRIFTING DUST AND SAND MAY RAPIDLY LOWER VISIBILITIES TO NEAR ZERO...ESPECIALLY AT NIGHT. $$
000 WWUS75 KVEF 110148 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 548 PM PST FRI MAR 10 2006 CAZ028-110300- /O.EXP.KVEF.WI.Y.0011.000000T0000Z-060311T0200Z/ SAN BERNARDINO COUNTY DESERTS- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...BAKER... FORT IRWIN...TWENTYNINE PALMS 548 PM PST FRI MAR 10 2006 ...WIND ADVISORY WILL EXPIRE AT 6 PM PST THIS AFTERNOON... A STRONG STORM SYSTEM WILL CONTINUE TO MOVE ACROSS SOUTHERN CALIFORNIA THIS WEEKEND...HOWEVER THE STRONG WINDS AHEAD OF THE SYSTEM HAVE BEEN DECREASING DURING THE AFTERNOON ACROSS THE SAN BERNARDINO DESERT. ALTHOUGH WINDS BETWEEN 15 AND 25 MPH WITH LOCALLY HIGHER GUSTS WILL CONTINUE TO BE SEEN TONIGHT...ADVISORY LEVEL WINDS ARE NO LONGER EXPECTED TO OCCUR. THUS THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AS OF 6 PM THIS AFTERNOON. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Mar 9, 5:10 AM MST, 2 minutes earlier.
Area forecast discussion, Mar 9, 5:10 AM MST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
410 AM PST FRI MAR 9 2006
.SYNOPSIS...TEMPERATURES WILL BE WELL BELOW NORMAL TODAY THROUGH THE
WEEKEND AS A COLD AREA OF LOW PRESSURE MOVES ACROSS THE SOUTHERN
GREAT BASIN AND MOJAVE DESERT. WIDESPREAD RAIN AND SNOW SHOWERS WILL
OCCUR WITH SNOW LEVELS FALLING TO 2500 FEET. ANY SUBSTANTIAL NEW
SNOW ACCUMULATIONS WILL OCCUR ABOVE 4000 FEET.
&&
.SHORT TERM...FIRST SEVERAL SHORTWAVES MOVING THROUGH DEEP COLD
LONGWAVE TROUGH DID BRING SOME NEW SNOW ACCUMULATIONS TO LINCOLN
COUNTY LAST EVENING AND OVERNIGHT. DID GET A REPORT OF UP TO 3
INCHES EAST OF PANACA AND DID CHECK WITH LINCOLN COUNTY S.O WITHIN
THE PAST HOUR AND ABOUT 1 TO 2 INCHES FELL IN PIOCHE. SATELLITE
SHOWS COLD TOPPED CLOUDS DIMINISHING AND SHIFTING EAST INTO
SOUTHWEST UTAH. HOWEVER...NEXT MINOR CIRCULATION IS NOW LOCATED WEST
OF TONOPAH AND HAS BEEN PRODUCING LIGHT SNOW SHOWERS. 00Z/06Z GFS
HAD A GOOD HANDLE ON FEATURES WITH BEST COVERAGE OF SHOWERS TODAY
ACROSS SOUTH CENTRAL NEVADA AND NORTHERN MOHAVE COUNTY. WILL KEEP
SNOW ADVISORY UP FOR LINCOLN COUNTY THROUGH 6 AM THIS MORNING AND
DROP ADVISORY FOR TODAY AND JUST MENTION AN ADDITIONAL 1 TO 2
INCHES. WINDS STILL HOWLING ACROSS SOUTHERN PORTION OF AREA AND
HAVE KEPT WIND ADVISORY GOING FOR THE SAN BERNARDINO COUNTY DESERTS
AND HAVE ISSUED AN ADVISORY FOR SOUTHERN MOHAVE COUNTY AS WELL TODAY.
NAM/GFS STILL PINPOINTING SATURDAY AFTERNOON THROUGH SATURDAY NIGHT
THAT THERE WILL AN INCREASE IN SHOWERS MOSTLY ACROSS SOUTHEAST
NEVADA...NORTHWEST ARIZONA AND EASTERN CALIFORNIA AS STRONG
SHORTWAVE ROTATES THROUGH BASE OF TROUGH OVER SOUTHERN CALIFORNIA.
ALREADY HAVE A WINTER STORM WATCH POSTED FOR THOSE AREAS SATURDAY
AND WILL LEAVE AS IS. DUE TO LOW SNOW LEVELS DAY SHIFT WILL NEED TO
CONSIDER POSSIBLY ADDING SAN BERNARDINO COUNTY DESERTS TO THE WATCH
IF MODEL GUIDANCE VARIES. AS OF NOW BOTH NAM/GFS MODEL QPF MARGINAL
IN SAN BERNARDINO COUNTY. TROUGH STARTS TO LIFT NORTHEAST SUNDAY
HOWEVER AREA STILL UNDER INFLUENCE OF COLD CYCLONIC FLOW WITH
SCATTERED SHOWERS POSSIBLE. LOCAL GUIDANCE SHOWS SNOW LEVEL FALLING
TO 3000 FEET. HOWEVER IN CONVECTION THOSE COULD LOWER TO AS LOW AS
2500 FEET. TROUGH CONTINUE TO WEAKEN AND MOVE EAST SUNDAY NIGHT WITH
SHOWERS WINDING DOWN AS WEAK RIDGE BEGINS TO MOVE INTO
CALIFORNIA.
&&
.LONG TERM...NEXT WEEK LOOKS UNEVENTFUL COMPARED TO THIS WEEK.
MODELS ARE IN GENERAL AGREEMENT THAT WE WILL SWITCH TO A DRY ZONAL
FLOW WHERE THE MAIN FOCUS OF ENERGY WILL RIDE ALONG THE JET THROUGH
NORTHERN NEVADA. ALTHOUGH EXTENDED MOS WANTS TO BUMP US UP TO ABOVE
NORMAL TEMPERATURES BY WEDNESDAY THIS APPEARS UNLIKELY. NEW SNOW
COVER ON GROUND TO THE WEST ALONG WITH A LACK OF A RIDGE SHOULD SLOW
DOWN OUR TEMPERATURE REBOUND. HOWEVER WITH HIGHS WARMING TO TWENTY
DEGREES ABOVE LEVELS THIS WEEKEND...IT WILL ALMOST FEEL SPRING-LIKE.
MODELS KEEP HINTING AT A PACIFIC SYSTEM MOVING ONSHORE BY MIDWEEK
AND ACROSS OUR CWA A DAY OR TWO LATER. FOR NOW...CONFIDENCE REMAINS
LOW SO KEPT IT OUT OF THE ZONES.
&&
.AVIATION...ONLY CORRIDOR OF CONCERN FOR TODAY WILL BE BEATTY WHERE
SNOW SHOWERS ESPECIALLY NORTH OF TONOPAH WILL REDUCE VISIBILITIES
AND LOWER CEILINGS AT TIMES.
TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER
CONDITIONS. SEE TAFS FOR KLAS...KVGT...KDRA...KBIH...KDAG...KEED.
FOR THE WEEKEND AT KLAS STILL EXPECT TO SEE A SHOWERY FRIDAY NIGHT
AND SATURDAY. 12Z SATURDAY TO 0Z SUNDAY IS THE MOST LIKELY WINDOW
FOR PRECIPITATION. UNDER THE PASSING SHOWERS CEILINGS WILL DROP
BELOW 4000 FEET. WINDS ARE EXPECTED TO BE UNDER 20 KTS FROM THE
SOUTHWEST...BUT WILL BE GUSTY AROUND SHOWERS. SNOW SHOWERS ARE
LIKELY IN THE ELEVATIONS ABOVE 2500 TO 3000 FEET SATURDAY AND
VISIBILITIES COULD DROP TO 3 MILES OR SO FOR ELEVATIONS OVER 2500
FEET. IT IS NOT OUT THE QUESTION TO SEE A FEW SNOW FLURRIES AT KLAS
SATURDAY AFTERNOON. AFTER 12Z SUNDAY PRECIPITATION WILL BE VERY
LIMITED.
AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...WINTER STORM WATCH SATURDAY THROUGH SATURDAY EVENING ABOVE
4000 FEET FOR NV ZONES 15/18-19.
.AZ...WIND ADVISORY UNTIL 6 PM MST TODAY ZONE 3.
WINTER STORM WATCH SATURDAY THROUGH SATURDAY EVENING
ABOVE 4000 FEET FOR NV ZONES 1/3.
.CA...WIND ADVISORY UNTIL 6 PM TODAY FOR ZONE 28.
SNOW ADVISORY FOR ZONE 26 FROM 6 AM FRIDAY UNTIL 4 PM
SATURDAY.
PIERCE/BELL
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Mar 8, 6:16 AM MST, 22 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 516 AM PST WED MAR 8 2006 AZZ001>003-036-CAZ026>029-NVZ014>022-091315- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA- OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES- DEATH VALLEY NATIONAL PARK-SAN BERNARDINO COUNTY DESERTS- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 516 AM PST WED MAR 8 2006 /616 AM MST WED MAR 8 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WELL BELOW NORMAL TEMPERATURES ALONG WITH SCATTERED RAIN AND SNOW SHOWERS WILL OCCUR FRIDAY THROUGH THE WEEKEND AS A COLD AREA OF LOW PRESSURE SETTLES OVER THE WESTERN STATES. VERY WINDY SOUTHWEST TO WEST WINDS WILL ALSO OCCUR ACROSS THE MOJAVE DESERT THURSDAY NIGHT AND FRIDAY ALONG THE LEADING EDGE OF THE PUSH OF COLD AIR. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER IN ACCORDANCE WITH STANDARD PROCEDURES.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 4:42 PM MST | Winter Storm Watch | VEF | Mohave | 24 hr |
| Mar 9, 12:52 PM MST | High Wind Warning | VEF | 6 hr | |
| Mar 9, 4:42 PM MST | Snow Advisory | VEF | 19 hr |
Nearby
Wind Advisories in Arizona, 2006Wind Advisories in California, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.